Aa
A
A
A
Close
Gastroenterology Community
31.7k Members
Avatar universal

I have a Psyllium Based Partial Blockage Upper Left Large Intestine at the Bend

Three Months ago, I started Getting mildly Nauseous and Pain in Center Abdomen. Went to Docs and she believes Ulcer in stomach cause. Prescribed PPI, and after a couple Days, all was good (Very mild Nausea, for about two weeks. The nausea became intense everytime I Ate or Drank Anything. Confusion, dizziness, fatigue, nausea, abdominal cramps, and a lump feeling just about 4 inches left and down from my belly button. The lump had been there for months and never caused any issue.

My stools were skinny in width and about 3/4 of an inch. It’s like a round poop was forced to squeeze through a narrowed area. At least that’s what I deduced. Then followed by pudding type brown and sometimes a light brown thick stew.

Doc couldn’t figure it out what the lump was either but said i should see a GI doc

Then, I did something stupid and bought a Salad from a gas station. Yup, you guessed it, I got Food Poisoning (Sapovirus later determined) after Vigorous vomiting and painting the bathroom walls brown, the worse of it ended. The Original symptoms were greatly intensified. I had made an appointment for Colonoscopy a couple days prior but had 4 more days to wait.

3 days before my procedure, I gave birth to a EXTREMELY HARD, large, black rock coupled with  dark Brown slimy pudding Surrounding it. I could not find anything like it online, I have never seen ANYTHING like it, EVER!

After that I panicked but immediately (Within 5 minutes) noticed that EVERY SINGLE SYMTOM I had was Completely GONE. EVERYONE! The only thing that Remained was mild stomach pain due to ulcer (pain is gone as of now). I believe the food poisoning dislodged the Blockage.

Concluded that a partial Blockage was to blame because that Lump was also gone.

Got my Colonoscopy anyways, why not, just to make sure no pockets or anything was formed or damage to wall lining.

Now, post GI OP. I started drinking Kefir Milk, Activia, probiotics, and Metamucil. Worked like a charm for a month. Then I noticed long and strong elasticity surrounded the poop. That morning, the Metamucil infused Poop was about 8 inches long and the length and strength of the Psyllium worried me. So I stopped taking it.

However, the last batch of Metamucil I drank has not come out yet and I feel a new Lump and similar Symtoms returning. Still mild though, as of now.

What Can I drink, take, ingest (either end) to dislodge or breakdown that Metamucil blockage? Or anything?
I have Pancrelipase (Creon) does this help? Soda? Candy? Anything? Hanging upside down??
1 Responses
Avatar universal
Psyllium is a fiber that bulks up your stools.  If you're not constipated, there's no reason to use it.  Metamucil has additives in it that aren't particularly good for you, as pretty much everything you buy at the drugstore does, so if you ever do need psyllium just buy psyllium at you health food store, but it doesn't do this.  Also, a lot of commercial probiotics aren't useful.  The aren't refrigerated all the way down the line to your store and aren't strong enough as most of this stuff dies before it can implant.  There are better brands at your health food store.  Anything you add to your diet that is followed by strange stuff should be stopped to see if the strange stuff goes away.  Your doc can't diagnose an ulcer all that well without looking for it.  The colonoscopy would have found one if it's in your intestinal tract.  Ulcers are now thought to be usually caused by a common bacteria that can become a problem when a digestive system or immune system is disrupted, for example by taking antibiotics.  If you have blood in your stools an ulcer can be diagnosed, but if you do have an ulcer causing this much trouble you aren't going to fix it taking that acid suppressant, and the longer you take it the more acid your stomach will eventually have to produce in order to digest protein and some minerals.  I think you should take a pause on all this stuff you're running out on buying (the kefir is probably fine, but it is dairy, and many people have problems with dairy).  I haven't the slightest idea what's going on, but I don't think your doc does either.  You need a gastroenterologist perhaps, or perhaps you need to look at what you're eating, your emotional state, etc. All the best.
1 Comments
By the way, long-term use of any laxative, even a mild one like psyllium, will leach necessary nutrients out of your body before you can properly absorb them.  
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem